Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 3, 2012, 8:46 PM CDT for Franklin County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 8:46 PM CDT (01:46 UTC)
- Expired
- Apr 3, 2012, 9:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WWUS84 KTSA 040146
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT TUE APR 3 2012
ARZ011-020-040245-
FRANKLIN AR-MADISON AR-
846 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 846 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BARNES...
MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CASS...
SAINT PAUL...PETTIGREW AND BOSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9351 3576 9352 3576 9369 3546 9370
3544 9371 3553 9385 3565 9400 3584 9378
3585 9352 3582 9351
TIME...MOT...LOC 0146Z 221DEG 22KT 3564 9378
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 3, 6:19 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 3, 6:19 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 619 PM CDT TUE APR 3 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... STRONG THUNDERSTORMS ARE ONGOING ACROSS THE SOUTHERN PORTION OF THE AREA. KFSM WILL LIKELY EXPERIENCE +TS WITH TEMPO MVFR CEILINGS AND VIS BEGINNING ABOUT 0Z. KXNA AND KFVY COULD EXPERIENCE THE SAME IN ANOTHER HOUR OR SO. OKLAHOMA SITES MAY SEE ISOLATED -TS OVER THE NEXT COUPLE OF HOURS. LATER THIS EVENING... VFR CONDITIONS SHOULD RETURN... WITH GENERALLY LIGHT WINDS AND A MID CLOUD DECK. && .PREV DISCUSSION... /ISSUED 334 PM CDT TUE APR 3 2012/ DISCUSSION... UPPER LOW CENTERED OVER TX PANHANDLE MOVING SLOWLY EAST WITH ASSOCIATED JET STREAK ROUNDING BASE INTO EASTERN OK. RELATIVELY DRY AND STABLE AIRMASS REMAINS OVER AREA NORTH OF I-40 WHILE BREAKS IN CLOUD COVER HAVE ALLOWED MODEST DESTABILIZATION TO THE SOUTH. LEADING EDGE OF PRECIP SHIELD CONTINUES TO STRUGGLE TO MAKE PROGRESS EAST...WHILE THUNDERSTORMS ON THE VERGE OF MOVING INTO SE OKLAHOMA. TRUE WARM FRONT REMAINS OVER NORTH TEXAS...WHERE TORNADIC STORMS HAVE IMPACTED DFW METROPLEX. SOME OF THESE STORMS WILL MAKE A RUN AT FAR SE OKLAHOMA IN NEXT FEW HOURS LIKELY MAINTAINING SEVERE WEATHER THREAT AT LEAST ACROSS SE OK AND WEST CENTRAL ARK THROUGH THE EVENING...WITH A NON-ZERO TORNADO THREAT EXTENDING TO ABOUT I-40. SEVERE WEATHER THREAT WILL REMAIN DIMINISHED SIGNIFICANTLY OVER NE OKLAHOMA AND NW ARKANSAS AS SFC BASED STORMS NOT ANTICIPATED. STORMS WILL SWEEP NE THROUGH THE EVENING WITH MID LEVEL DRY SLOT PUSHING INTO THE AREA AND SFC COLD FRONT SWEEPING THROUGH. MODELS STILL DIFFER A BIT ON DETAILS...BUT THE IDEA IS TO BRING THE CUTOFF LOW SLOWLY EAST WEDNESDAY AFTERNOON AND EVENING. COLD POCKET OF 500 MB TEMPS SHOULD GENERATE STEEP ENOUGH LAPSE RATES FOR SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...A FEW STRONG OR SEVERE HAIL PRODUCERS POSSIBLE IF ADEQUATE SFC HEATING CAN TAKE PLACE. LOW AND ASSOCIATED PRECIP CHANCES WILL SHIFT EAST OF THE AREA BY LATE THURSDAY WITH UPPER RIDGE OVER THE AREA BY FRIDAY. DRY LINE WILL SET UP AGAIN BY FRIDAY AFTERNOON TO THE WEST WITH AN ALMOST SUMMER-LIKE COLD FRONT SAGGING SOUTH TOWARD THE AREA BY EARLY SATURDAY. A FEW STORMS MAY DEVELOP ON THE FRONT AND MOVE INTO FAR NE OKLAHOMA AS EARLY AS LATER FRIDAY NIGHT...WITH CHANCES INCREASING ON SATURDAY. THE FRONT WILL STALL WITH A LACK OF UPPER LEVEL SUPPORT UNTIL EARLY IN THE WEEK MAINTAIN SOME CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH TEMPS TRENDING BELOW NORMAL FOR A CHANGE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...06
Hazardous weather outlook, Apr 3, 4:58 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 PM CDT TUE APR 3 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT TUE APR 3 2012 ...SEVERE WEATHER POTENTIAL CONTINUES THROUGH THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...PRIMARILY SOUTHWEST OF INTERSTATE 44. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THE SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE THIS EVENING FOR AREAS SOUTHWEST OF INTERSTATE 44...WITH A RISK OF TORNADOES ACROSS EXTREME SOUTHEAST OKLAHOMA AND POSSIBLY INTO WEST CENTRAL ARKANSAS. A POCKET OF STRONGER INSTABILITY DOES EXIST WITHIN THE ARKANSAS RIVER VALLEY WHERE SKIES HAVE CLEARED ALLOWING TEMPERATURES TO WARM. THIS WILL PROVIDE A WINDOW OF HIGHER SEVERE WEATHER POTENTIAL UNTIL THIS AREA STABILIZES LATER THIS EVENING. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TONIGHT FURTHER NORTH NEAR THE TRACK OF THE UPPER STORM SYSTEM. THESE STORMS WILL ALSO POSE A LIMITED RISK OF SEVERE WEATHER PRIMARILY WITH A LARGE HAIL HAZARD. LOCALLY HEAVY RAINFALL HAS ALREADY FALLEN ACROSS PORTIONS OF SOUTHEAST OKLAHOMA... AND ANY ADDITIONAL HEAVY AMOUNTS COULD PROVIDE LOCALIZED AREAS OF FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A PERIOD OF UNSETTLED WEATHER WILL CONTINUE FOR THE REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK. THE INITIAL STORM SYSTEM WILL BE THE SLOW MOVING UPPER LOW THAT WILL TRACK ACROSS THE SOUTHERN PLAINS. ONCE THIS SYSTEM PASSES...THE NEXT COLD FRONT WILL ARRIVE AND ALLOW A CONTINUED CHANCE OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 3, 7:37 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN FORT SMITH 35.39N 94.40W
04/03/2012 U0.00 INCH SEBASTIAN AR EMERGENCY MNGR
STREET FLOODING...2 TO 3 FEET DEEP...SOME CARS STALLED.
&&
AEJLocal storm report, Apr 3, 7:50 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD FORT SMITH 35.39N 94.40W
04/03/2012 SEBASTIAN AR EMERGENCY MNGR
SEVERAL REPORTS OF FLOODED ROADS IN FORT SMITH...SOME
WITH STRANDED CARS.
&&
AEJLocal storm report, Apr 3, 7:53 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST ALMA 35.48N 94.22W
04/03/2012 E60 MPH CRAWFORD AR TRAINED SPOTTER
TIME ESTIMATED.
&&
AEJLocal storm report, Apr 3, 8:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG FORT SMITH 35.39N 94.40W
04/03/2012 SEBASTIAN AR LAW ENFORCEMENT
TRANSFORMER BLOWN, NUMEROUS POWER POLES AND LINES DOWN.
0740 PM FLOOD VAN BUREN 35.44N 94.35W
04/03/2012 CRAWFORD AR LAW ENFORCEMENT
NUMEROUS ROADS FLOODED WITH MULTIPLE VEHICLES STRANDED
ACROSS THE SOUTHERN PART OF THE COUNTY
0751 PM TSTM WND DMG VAN BUREN 35.44N 94.35W
04/03/2012 CRAWFORD AR LAW ENFORCEMENT
TREES DOWN IN VAN BUREN AND MULBERRY.
&&
BASLocal storm report, Apr 3, 8:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG WILBURTON 34.92N 95.31W
04/03/2012 LATIMER OK EMERGENCY MNGR
TREES AND POWER LINES DOWN IN WILBURTON.
0630 PM TSTM WND DMG POTEAU 35.05N 94.62W
04/03/2012 LE FLORE OK EMERGENCY MNGR
TREES DOWN IN POTEAU. TIME ESTIMATED.
0635 PM TSTM WND DMG PANAMA 35.17N 94.67W
04/03/2012 LE FLORE OK EMERGENCY MNGR
TREES AND POWER LINES DOWN IN PANAMA.
0704 PM TSTM WND GST ARKOMA 35.35N 94.44W
04/03/2012 E60.00 MPH LE FLORE OK EMERGENCY MNGR
TIME ESTIMATED.
0704 PM TSTM WND DMG ARKOMA 35.35N 94.44W
04/03/2012 LE FLORE OK EMERGENCY MNGR
SMALL TREES DOWN IN ARKOMA. TIME ESTIMATED.
0718 PM TSTM WND DMG FORT SMITH 35.39N 94.40W
04/03/2012 SEBASTIAN AR LAW ENFORCEMENT
TRANSFORMER BLOWN, NUMEROUS POWER POLES AND LINES DOWN.
0724 PM TSTM WND GST FORT SMITH 35.39N 94.40W
04/03/2012 E60.00 MPH SEBASTIAN AR BROADCAST MEDIA
HWY 540 AND FREE FERRY RD.
0724 PM HAIL FORT SMITH 35.39N 94.40W
04/03/2012 E1.00 INCH SEBASTIAN AR BROADCAST MEDIA
HWY 540 AND FREE FERRY RD.
0730 PM HEAVY RAIN FORT SMITH 35.39N 94.40W
04/03/2012 U0.00 INCH SEBASTIAN AR EMERGENCY MNGR
STREET FLOODING...2 TO 3 FEET DEEP...SOME CARS STALLED.
0735 PM TSTM WND GST ALMA 35.48N 94.22W
04/03/2012 E60.00 MPH CRAWFORD AR TRAINED SPOTTER
TIME ESTIMATED.
0740 PM FLOOD VAN BUREN 35.44N 94.35W
04/03/2012 CRAWFORD AR LAW ENFORCEMENT
NUMEROUS ROADS FLOODED WITH MULTIPLE VEHICLES STRANDED
ACROSS THE SOUTHERN PART OF THE COUNTY
0745 PM FLOOD FORT SMITH 35.39N 94.40W
04/03/2012 SEBASTIAN AR EMERGENCY MNGR
SEVERAL REPORTS OF FLOODED ROADS IN FORT SMITH...SOME
WITH STRANDED CARS.
0751 PM TSTM WND DMG VAN BUREN 35.44N 94.35W
04/03/2012 CRAWFORD AR LAW ENFORCEMENT
TREES DOWN IN VAN BUREN AND MULBERRY.
&&
AEJSpecial weather statement, Apr 3, 8:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT TUE APR 3 2012
ARZ011-020-040245-
FRANKLIN AR-MADISON AR-
846 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 846 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BARNES...
MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CASS...
SAINT PAUL...PETTIGREW AND BOSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9351 3576 9352 3576 9369 3546 9370
3544 9371 3553 9385 3565 9400 3584 9378
3585 9352 3582 9351
TIME...MOT...LOC 0146Z 221DEG 22KT 3564 9378The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:10 PM CDT | Special Weather Statement | TSA | Sequoyah | 50 min |
| Apr 3, 7:19 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 2 hr |
| Apr 3, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 40 min |
| Apr 3, 7:22 PM CDT | Special Weather Statement | TSA | Sebastian | 68 min |
| Apr 3, 7:51 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 54 min |
| Apr 3, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 48 min |
| Apr 3, 8:35 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.